The Open UniversitySkip to content

Modular gracious labellings of trees

Grannell, M.J.; Griggs, T.S. and Holroyd, F.C. (2001). Modular gracious labellings of trees. Discrete Mathematics, 231(1-3) pp. 199–219.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


A gracious labelling g of a tree is a graceful labelling in which, treating the tree as a bipartite graph, the label of any edge (d,u) (d a 'down' and u an 'up' vertex) is g(u) - g(d). A gracious k-labelling is one such that each residue class modulo k has teh 'correct' numbers of vertex and edge labels -- that is, the numbers that arise by interpreting the labels of a gracious labelling modulo k. In this paper it is shown that every non-null tree has a gracious k-labelling for each k = 2,3,4,5.

Item Type: Journal Item
ISSN: 0012-365X
Keywords: trees; graceful labellings; gracious labellings
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 7994
Depositing User: Fred Holroyd
Date Deposited: 12 Jun 2007
Last Modified: 07 Dec 2018 09:04
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU